WoW had reaction to cade

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

justarose4him
Veteran Member


Date Joined Feb 2004
Total Posts : 730
   Posted 5/9/2008 10:28 AM (GMT -7)   
i am still here in the infusion ctr which started at 8am (by the way im typing w/one hand )

not even 5 min into it i started to feel like i couldnt breath...my face was getting like fire...my back hurt when ever i did get a breath ...honestly i thought i was going to die

oh,yes they did give me pre meds first

they gave me oxygen and turned the cade off ...called the doc w/my vitals

we waited about an hr till all the symptoms left and started again really slow - so its taking longer

i never thought a reaction would be so bad!

so far so good .. cant say i am not concerned about getting a reaction still after i leave and it is all in my system

well,back to doing nothing
Dx with Crohns 25 years ago
1 surgery ; 15 years ago ... 
Cervical DDD and restless leg syndrome
Currently on ;  Requip ,  Ultracet & Loretab(for back/neck pain), cymbalta
and a new sleep med   
 


ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 5/9/2008 10:36 AM (GMT -7)   
misterie, my reactions were the same as yours, only they wouldn't allow me to continue the treatment after having a reaction. So, we would wait 6 weeks and try again. Premedicating didn't help, going to a hospital to have it done over a longer period of time didn't help either, until we got up to a 19 hour infusion. At that point, I started to have the reaction, but then it went away and didn't get as bad as usual. Still, didn't think it was worth it to be hospitalized for 23 hours every 6 weeks, especially since I developed antibodies and it didn't work well anymore. I hope your reactions don't continue to worsen, like mine did. Good luck
...rejoice in our sufferings, because we know that suffering produces perseverence; perseverence, character; and character, hope.   Romans 5:3-4


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 5/9/2008 10:57 AM (GMT -7)   
Misterie, I did the same as you, they stopped, gave me a whole bunch of drugs. After about 15 mins, they asked I wanted to try
again, so I did. Within the first few seconds of the IV being turned back on, wham straight into anaphylactic shock. No more remi
for me.

Don't forget, if your reactions get worse, you could ask to try Humira. I had no reactions with that!! Good luck hun!!
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


justarose4him
Veteran Member


Date Joined Feb 2004
Total Posts : 730
   Posted 5/9/2008 10:59 AM (GMT -7)   
Zena right now i am 4 hours into it since they slowed it down i havent had any other reactions
but i am concerned it could still happen after i leave the hospital ( thats where i get the infusions )
did you get reactiions afterwards also? if so what were they ?
Thanks
Dx with Crohns 25 years ago
1 surgery ; 15 years ago ... 
Cervical DDD and restless leg syndrome
Currently on ;  Requip ,  Ultracet & Loretab(for back/neck pain), cymbalta
and a new sleep med   
 


princesscolon
Veteran Member


Date Joined Apr 2006
Total Posts : 733
   Posted 5/9/2008 3:34 PM (GMT -7)   
My reactions afterwards were severe leg cramps in my calfs for 2 days after, then a week after, debilitating joint pains in almost every joint in my body.  I hope that you are ok now.

Diagnosed with Left-sided UC in 1995 at age 15, Prednisone, Rowasa & Hydrocort. Enemas, Proctofoam, Sulfasalazine, Asacol, Probiotics, Fish Oil, Aloe Juice, Canasa, Enotcort, Colazol, Anamantle, Remicade, etc... had 1 inch deep rectal ulcer 2004, put on Remicade, August 2007:Increased Remicade dosage-700mg every 6 weeks,diagnosed w/ Psoriatic Arthritis & Fibromyalgia Current meds: Clorazepate, Lomotil,  Tylenol pm, Lyrica started 1/17/08,  Humira started 4/4/08


teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 5/9/2008 3:43 PM (GMT -7)   
Hi, I hope things went better when they did the infusion slower. did they give you bentral?
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital

in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.

My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
Also diagnosed with Osteoarthritis and Rheumatoid Arthritis


justarose4him
Veteran Member


Date Joined Feb 2004
Total Posts : 730
   Posted 5/9/2008 5:00 PM (GMT -7)   
Thanks everyone ...
Teddybear they gave me benedryl and some kind of steroid before the cade was started ...

Since I have been home I have felt lightheaded when ever I get up and for a while my heart felt weird .like it was racing ...

Im not feeling that way right now....although am sitting : ) and not moving ...

Well, Its over for now and for that I am really glad !
Dx with Crohns 25 years ago
1 surgery ; 15 years ago ... 
Cervical DDD and restless leg syndrome
Currently on ;  Requip ,  Ultracet & Loretab(for back/neck pain), cymbalta
and a new sleep med   
 


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 5/9/2008 9:36 PM (GMT -7)   
When I had my reaction to Remicade (hives in the mouth) they gave me Benadryl, which did nothing, then a steroid dose. That stopped the reaction, they were able to finish the infusion without further interruption. However the infusion did not help. Typically I'd see a response 3 days post infusion. That time it was as if I never had an infusion...

Yes, if the problems continue, definitely ask about Humira!
--40 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--stuck on methylprednisolone, tried Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08
--single mom to 10-year-old girl


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 5/10/2008 4:46 AM (GMT -7)   
I had 4 remi infusions and then reacted just like you -- tight chest and red face. They didn't continue it. Tried again six weeks later. Reacted again at the very start. No more remi! Then tried Humira. My Doc said to start with one pen instead of the normal 4 (loading dose). Smart man! Several days later I had whole-body hives. They gave me steriods but the drug stays in your system for 10-20 days. The hives kept "blooming" until day 14.

Clearly my body doesn't like either of them, and they drugs are similar. Others can tolerate humira and just react to the mouse protein in remi (humira is all human). I hope you don't have any other problems!!

potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 5/10/2008 9:53 AM (GMT -7)   
I had the same reactions as you did except I also had tightness in my chest and severe abdominal pains along with it. It was so scary feeling like you could not breathe and getting so hot like you were on fire. I had it happen about 4 times in a row with increasing symptoms before they said no more. On Humira now. No reactions. Excellent results.

Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 5/10/2008 8:27 PM (GMT -7)   
Nurses notice red face on me several infusion prior to my last. I felt a funny but tried to ride it through. Last infusion didn't help at all. I switched to Humira after 5 years on REMI.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:05 AM (GMT -7)
There are a total of 2,736,257 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
137 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, rockyfords, Stetsonva, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer